Responses

  • over 1 year ago

    RE: Need answers

    https://www.verywellhealth.com/cortisone-injections-in-diabetics-2549574

    Your doctor's are well aware of your diabetes; it's the first thing they ask when administering steroids. Obviously, test, document and inform your dr what you observe. Also, inform "your" people what's about to happen and provide emergency contact numbers in the event of distress. Bland food, plenty of rest, no alcohol, plenty of water, stress on down low...common sense. Preparation mitigates anxiety.
  • over 1 year ago

    RE: Need answers

    I would consider the PT.. it is difficult to manage BS after Cortizone shot.
  • over 1 year ago

    RE: Need answers

    Corticosteroids raise blood sugar, two ways:
    1. Increases release of glucose into the blood stream by the liver, and
    2. Prevents sugar from entering the cells despite the presence of insulin.
    It's a double whammy.

    When a person is already taking insulin (ie., "you") and they begin to take steroids, they're inclined to take even more insulin to drive down sky high blood sugar levels.

    The problem is, you're already dangerously high, and you haven't even be given the shot, for christ sakes!

    Do you kinda have an idea where I'm going with this?...

    Not, yet?...




    How about, now?...
    Please, just tell your diabetes specialist what you're "thinking" of doing.
  • over 1 year ago

    RE: Need answers

    No! Don’t take the shot! I’m Type 1 & a pain doc gave me a cortisone shot for my shoulder pain? Knowing I was a diabetic! Cortisone raises blood sugar levels! I was so out of control with my blood sugar that I was in and out of the ER constantly! & It took me over 3 months to re stablize my blood sugar! I almost died from that shot... don’t do it!
  • 6 months ago

    RE: Need answers

    I've been a type 1 diabetic since 1995 and I was 15. I've had over 20 surgeries and have battled breast cancer at age 32 and because of many health issues, I struggle with high blood sugar levels. However I have never had my doctor insist on giving me a steroid shot because of the potential risk of coma or death from high blood glucose levels. I'm treated with appropriate medications and if the only other option is surgery, then I opt for that. If your blood sugar is well under control, never get a steroid shot, the temporary relief,if you're lucky only helps for a short time, then you either repeat the injection or opt with alternative options. I advise not to get the injection and look for a new physician with knowledge of diabetes.